MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 417-152
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a slightly calcified plaque lesion in the mid tibioperoneal (tp) trunk.A spectranetics 1.7 turbo-elite laser atherectomy catheter was used to treat the patient.During use, it was reported that the outer jacket was compromised, with laser light seen exiting the side of the catheter.Use of the turbo-elite was discontinued, and a new catheter was used to complete the case with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
A2): patient''s date of birth, age unk a3): patient''s gender unk a4): patient''s weight unk a5a./5b.): patient''s ethnicity/race unk b6): relevant tests/laboratory data unk b7): other relevant history unk h3/h6): the device was returned to the manufacturer but the evaluation has not yet begun.A supplemental mdr will be submitted upon completion of the device evaluation and investigation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
B5): this event has been determined to no longer be reportable.G3): the device evaluation and investigation was completed on 07dec2023.H3): the turbo-elite was returned for evaluation.Visual inspection found that distal to the bifurcate handle, the outer jacket was damaged (kinked/wrinkled, pinched and stretched, with coating flaking off) along the working length.During functional testing, simulated laser light emitted from under the jacket at 60 cm and 66 cm distal to the bifurcate handle, where a broken fiber was detected in each area.However, there were no breaches to the outer jacket present along the entire working length of the catheter.H6): based on the device evaluation and investigation, the cause of the catheter damage could not be established.Medical device problem code corrected to 2976 (from 1562).Hecc code corrected to 4582 (from 4565).Investigation findings code 3243 added (code 3233 no longer applicable).Investigation conclusions code 4315 added (code 11 no longer applicable).All other codes from the initial mdr remain applicable.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This event is no longer reportable for unintended radiation exposure, potential for harm.Device evaluation confirmed there was no breach to the outer jacket of the turbo-elite catheter.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18249182
Report Number3007284006-2023-00081
Device Sequence Number12423140
Product Code MCW
UDI-Device Identifier00813132024734
UDI-Public(01)00813132024734(17)250614(10)FAZ23F06A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2025
Device Model Number417-152
Device Catalogue Number417-152
Device Lot NumberFAZ23F06A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL 0.018 ROADRUNNER GUIDE WIRE.; COOK MEDICAL 6F INTRODUCER SHEATH.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.
Patient SexUnknown